Topic: oxaliplatin and gemcitabine--yikes
Hello there... I find hope on this site, in all these caring voices fighting this disease. I wonder if anyone has ideas for me ?
After a whipple surgery in Seattle on Dec. 11 2008 for a tumor on my bile duct, confirmed to be cc, I went thru radiation plus xeloda, then gemzar plus xeloda, until a cat scan July 13 showed tumors in my liver. My husband and I then left our home in Fairbanks, Alaska, for a visit to Mayo. Dr. Steve Alberts there confirmed progression in just one month--more tumors--and recommended gemzar plus oxalyplatin. We came back home to the Cancer Treatment Center in Fairbanks to receive the treatment.
So that's what I'm doing now--had the second infusion of oxalyplatin this week. And man oh man, these side effects. Because of low platelets they are not giving me all 3 infusions of gemzar each month. Instead, I'll get gemzar every other Tuesday followed by oxaliplatin every other Wednesday. I am getting the shot for low white blood cell counts. They also give me some side-effect-ameliorating drugs that hold the side effects at bay for a few days. But then--whammo! The stomach distress kicks in about the third day.
I am having trouble keeping in mind that these are side effects of chemo. The stomach distress, mainly nausea; fatigue; and aching bones in my feet are the worst. Although I am walking, playing my banjo, trying to eat, praying, talking to people, those kinds of things, I keep seeing in my mind's eye the doctors' grim, sad faces. I need hope!! You good people on this discussion board have been a big help. Thank you.